Journal of Nonlinear Mathematical Physics

Volume 2, Issue 3-4, September 1995
Research Article

1. On Methods of Finding Bäcklund Transformations in Systems with More than Two Independent Variables

B. Kent Harrison
Pages: 201 - 215
Bäcklund transformations, which are relations among solutions of partial differential equations­usually nonlinear­have been found and applied mainly for systems with two independent variables. A few are known for equations like the Kadomtsev-Petviashvili equation [1], which has three independent variables,...
Review Article

2. Ansatz '95

Wilhelm Fushchych
Pages: 216 - 235
In this talk I am going to present a brief review of some key ideas and methods which were given start and were developed in Kyiv, at the Institute of Mathematics of National Academy of Sciences of Ukraine during recent years.
Research Article

3. Regular Partially Invariant Submodels of Gas Dynamics Equations

L.V. Ovsyannikov, A.P. Chupakhin
Pages: 236 - 246
The Program SUBMODELS [1] is aimed to exhaust all possibilities derived from the symmetry of differential equations for construction of submodels (i.e., systems of equations of the reduced dimension) which describe classes of exact solutions for initial equations. In the frame of this Program, our paper...
Research Article

4. Representation of Canonical Commutation Relations in a Gauge Theory, the Aharonov-Bohm Effect, and the Dirac-Weyl Operator

Asao Arai
Pages: 247 - 262
We consider a representation of canonical commutation relations (CCR) appearing in a (non-Abelian) gauge theory on a non-simply connected region in the two-dimensional Euclidean space. A necessary and sufficient condition for the representation to be equivalent to the Schrödinger representation of CCR...
Research Article

5. On the Classification of Subalgebras of the Galilei Algebras

Leonid Barannyk
Pages: 263 - 268
We investigate the structure of certain types of subalgebras of Galilei algebras and the relationship between the conjugacies of these subalgebras under different groups of automorphisms.
Research Article

6. Symmetries of Maxwell-Bloch Equations

Pantelis A. Damianou, Paschalis G. Paschali
Pages: 269 - 277
We study symmetries of the real Maxwell-Bloch equations. We give a Lax pair, biHamiltonian formulations and we find a symplectic realization of the system. We have also constructed a hierarchy of master symmetries which is used to generate nonlinear Poisson brackets. In addition we have calculated the...
Research Article

7. Symplectic Symmetries of Hamiltonian Systems

Ihor Parasyuk
Pages: 278 - 282
The goal of this paper is to describe some interesting phenomena which occur in Hamiltonian systems with symplectic (locally Hamiltonian) symmetries.
Research Article

10. On Lie Reduction of the Navier-Stokes Equations

Roman Popovych
Pages: 301 - 311
Lie reduction of the Navier-Stokes equations to systems of partial differential equations in three and two independent variables and to ordinary differential equations is described.
Research Article

11. Symmetry and Nonlocal Ansatzes for Nonlinear Heat Equations

Ivan Tsyfra
Pages: 312 - 318
Operators of nonlocal symmetry are used to construct exact solutions of nonlinear heat equations In [1] the idea of constructing nonlocal symmetry of differential equations was proposed. By using this symmetry, we have suggested a method for finding new classes of ansatzes reducing nonlinear wave equations...
Research Article

12. Group Analysis of Nonlinear Heat-Conduction Problem for a Semi-Infinite Body

N.A. Badran, M.B. Abdelmalek
Pages: 319 - 328
The transformation group theoretic approach is applied to present an analysis of the nonlinear unsteady heat conduction problem in a semi­infinite body. The application of one­parameter group reduces the number of independent variables by one, and consequently the governing partial differential equation...
Research Article

13. Symmetry Reduction and Exact Solutions of the Euler­Lagrange­Born­Infeld, Multidimensional Monge­Ampere and Eikonal Equations

Vasyl Fedorchuk
Pages: 329 - 333
Using the subgroup structure of the generalized Poincaré group P(1, 4), ansatzes which reduce the Euler­Lagrange­Born­Infeld, multidimensional Monge­Ampere and eikonal equations to differential equations with fewer independent variables have been constructed. Among these ansatzes there are ones which...
Research Article

14. The Singular Manifold Method: Darboux Transformations and Nonclassical Symmetries

P.G. Estévez, P.R. Gordoa
Pages: 334 - 355
We present in this paper the singular manifold method (SMM) derived from Painlevé analysis, as a helpful tool to obtain much of the characteristic features of nonlinear partial differential equations. As is well known, it provides in an algorithmic way the Lax pair and the Bäcklund transformation for...
Research Article

15. On the Spectral Theory of Operator Pencils in a Hilbert Space

Roman I. Andrushkiw
Pages: 356 - 366
Consider the operator pencil L = A - B - 2 C, where A, B, and C are linear, in general unbounded and nonsymmetric, operators densely defined in a Hilbert space H. Sufficient conditions for the existence of the eigenvalues of L are investigated in the case when A, B and C are K-positive and K-symmetric...
Research Article

16. Lie Algebras and Superalgebras Defined by a Finite Number of Relations: Computer Analysis

V.P. Gerdt, V.V. Kornyak
Pages: 367 - 373
The presentation of Lie (super)algebras by a finite set of generators and defining relations is one of the most general mathematical and algorithmic schemes of their analysis. It is very important, for instance, for investigation of the particular Lie (super)algebras arising in different (super)symmetric...
Research Article

17. Galilean-invariant Nonlinear PDEs and their Exact Solutions

Roman M. Cherniha
Pages: 374 - 383
All systems of (n+1)-dimensional quasilinear evolutional second- order equations invariant under the chain of algebras AG(1.n) AG1(1.n) AG2(1.n) are described. The obtained results are illustrated by examples of nonlinear Schrödinger equations.
Research Article

18. Two-Parameter Deformation of the Oscillator Algebra and (p, q)­Analog of Two-Dimensional Conformal Field Theory

Ivan Burban
Pages: 384 - 391
The two-parameter deformation of canonical commutation relations is discussed. The self-adjointness property of the (p, q)-deformed position Q and momentum P operators is investigated. The (p, q)-analog of two-dimensional conformal field theory based on the (p, q)-deformation of the su(1, 1) subalgebra...
Research Article

19. Similarity Reductions of the Zabolotskaya-Khokhlov Equation with a Dissipative Term

Masayoshi Tajiri
Pages: 392 - 397
Similarity reductions of the Zabolotskaya-Khokhlov equation with a dissipative term to one-dimensional partial differential equations including Burgers' equation are investigated by means of Lie's method of infinitesimal transformation. Some similarity solutions of the Z-K equation are obtained.
Research Article

20. The Bäcklund and the Galilei Invariant Transformations Constructed by Similarity Variables for Soliton Equations

Shunji Kawamoto
Pages: 398 - 404
The Painlevé-test has been applied to checking the integrability of nonlinear PDEs, since similarity solutions of many soliton equations satisfy the Painlevé equation. As is well known, such similarity solutions can be obtained by the infinitesimal transformation, that is, the classical similarity analysis,...
Research Article

21. Non-Lie Symmetries and Supersymmetries

Anatolii Nikitin
Pages: 405 - 415
Appeared more than one century ago, the classical Lie approach serves as a powerful tool in investigations of symmetries of partial differential equations. In the last three decades there appear essential generalizations of this approach. They are the modern version of the Lie-Bäcklund symmetries [1],...
Short Communication

22. Galilei Invariance of the Fokker­Planck Equation with Nonlinearity

Vadym Cherkasenko
Pages: 416 - 417
Consider equation
Research Article

23. Symmetry Classification of the One­Dimensional Second Order Equation of a Hydrodynamic Type

Vyacheslav Boyko
Pages: 418 - 424
The paper contains a symmetry classification of the one­dimensional second order equation of a hydrodynamical type L(Lu) + Lu = F(u), where L t + ux. Some classes of exact solutions of this equation are given.